Nov 2, 2005
Thanks for providing this forum. With all of the confusing information out there, it is so helpful to have one consolidated source of information.
I am positive, diagnosed over 12 years ago. Health is generally very good.
I am unhappy/frustrated with my current career and want to make a career change by going to graduate school for a Master's degree next Fall.
Upon researching the programs I am planning on applying to, I came across some disturbing information-both programs essentially do not cover prescriptions.
One covers a maximum of $1000 per year and the other doesn't cover scrips at all!! These are both large, private universities in NY State who have a substantial undergraduate and graduate population.
I am frankly surprised at the lack of coverage.
I actually attended one of the universities in a different (uncompleted) Master's program back in 1995, and there was prescription coverage back then.
I am currently working and have adequate insurance coverage. Should I apply for ADAP to help cover the prescription costs? I am at a loss frankly and do not want to derail my plans because of this.
Thanks again for your positive attitude and clear answers!!!
| Response from Ms. Breuer
Please don't allow prescription drug coverage--or the lack of it--to derail your degree plans. Yes, apply for ADAP. If the schools you're applying to have an office of disabled student services, stop in there and ask for help, too. You don't have to disclose your diagnosis. Just explain that you need certain meds to maintain your health, and from what you've read, they're not covered by the health plans. If there's no office of disabled student services, ask who covers these concerns. It has to be someone's job! If you're willing to do a bit of research on campus, I'll bet you'll find that there's coverage available to you. ADAP can be your backup.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Touching Skin Sign Of HIV AIDS
- Loose Stool After Docking Sign Of HIV AIDS
- Muscle Ache After Receptive Anal Sex Sign Of HIV AIDS
- Pain In Balls After Condom Leak Sign Of HIV AIDS
- Rash After Anal With Condom Worried I Have HIV
- Sore On Tongue After Vaginal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.